MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE ST MIDLINE CATHETER MAXIMAL BARRIER KIT (18G) (10CM)

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE ST MIDLINE CATHETER MAXIMAL BARRIER KIT (18G) (10CM)
Model Number N/A
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer, "we have a nurse that placed a midline on a patient.She used the st kit, with the introducer/wire.When placing midline, she accessed the vein and advanced the wire as normal.She placed the midline/introducer combo on the end of the wire and advanced into place appropriately.She then withdrew the wire, while leaving the introducer in place.The extension tubing was hooked up to the end of the introducer and the midline was used this way, with the introducer in place.A few days into the dwell time, a floor nurse noticed it was flushing sluggishly and was having difficulty with blood draw.When the iv team nurse went to assess the midline, she noted the white introducer piece was in place with the extension hooked up to the introducer.When removing midline, she also noted the introducer in place at the tip." additional information received on october 21, 2024: it was reported date of event was 10/13/2024.Midline was flushing with resistance, so line was pulled.The introducer was found to be in place still.Due to patient being difficult intravenous access and having the midline pulled, patient had a jugular central line placed.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of the dilator being left in place following catheter placement, resulting in reduced catheter performance was confirmed and the cause appeared to be use-related.The product returned for evaluation was two photographs which depict an 18 ga x 8 cm powerglide pro midline catheter.The first photograph depicted the catheter with the extension set attached.The dilator remained inserted through the catheter, and the extension set male luer adapter was attached to the dilator.The photograph depicted failure to remove the inlaid vessel dilator prior to attachment of the extension set.The dilator should be removed along with the guidewire during the catheter insertion process, prior to attachment of the extension set and normal use of the indwelling catheter.
 
Event or Problem Description
It was reported by the customer, "we have a nurse that placed a midline on a patient.She used the st kit, with the introducer/wire.When placing midline, she accessed the vein and advanced the wire as normal.She placed the midline/introducer combo on the end of the wire and advanced into place appropriately.She then withdrew the wire, while leaving the introducer in place.The extension tubing was hooked up to the end of the introducer and the midline was used this way, with the introducer in place.A few days into the dwell time, a floor nurse noticed it was flushing sluggishly and was having difficulty with blood draw.When the iv team nurse went to assess the midline, she noted the white introducer piece was in place with the extension hooked up to the introducer.When removing midline, she also noted the introducer in place at the tip." additional information received on october 21, 2024: it was reported date of event was 10/13/24.Midline was flushing with resistance, so line was pulled.The introducer was found to be in place still.Due to patient being difficult intravenous access and having the midline pulled, patient had a jugular central line placed.

Brand Name
POWERGLIDE ST MIDLINE CATHETER MAXIMAL BARRIER KIT (18G) (10CM)
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20654692
Report Number3006260740-2024-06559
Device Sequence Number15482443
Product Code PND
UDI-Device Identifier00801741139291
UDI-Public(01)00801741139291(11)240906(17)251231(10)REJU1044
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K170158
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberN/A
Device Catalogue NumberST118101
Device Lot NumberREJU1044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown